Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello I believe I can help you with your concern
I am so sorry that you had this bad reaction to the Paxil, I can imagine how distressing that must have been for you
I would like to ask you a few questions to get some more information to be able to give you the best answer possible
Why were you initially prescribed the Paxil?
for aniexty. I was previously on it 6 month ago but stoped taking it.
Okay and did you stop taking 6 months ago because of the "bad reaction?"
I felt it wasn't working. the doc wanted to start me on it again cause it was familiar and he then said it could swith it to another drug later, this was my pcp
And can you describe this bad reaction,like the specific symptoms, that you currently had after taking the Paxil for three days?
sweaty palms , rush of aniexty up my body, tight chest, clenched teeth , racing heart high blood pressure on the first ER visit. nauseous on the second ER visit
And you mentioned that you were taking Xanax, at what dosage and do you take Xanax everyday or as needed?
as needed. I split the pill I think that would make it 1mg
Are you taking any natural supplements that could increase your serotonin like St. John's Wort or L-Tryptophan?
Alright, well I agree with the ER doctor in lowering your dose to 20mg as this is usually a starting dose for the Paxil and then gradually increasing it to an effective range. I doubt you have Serotonin Syndrome as you were not taking the medications for a significant length of time and the dosage was not that high to cause that syndrome. The side effects you were receiving are common with Paxil especially if given too high a dose to start out on, like you were given. Most side effects like you experienced go away in 3-6 weeks. Here are a list of the common and rare side effects associated with Paxil
Now you can definitely stop taking the Paxil with no risk of withdrawal effects because you were not taking it for a long time
The Xanax can be used to control your anxiety, but the more of Xanax that you use, the more physically addicting it will get and it will take you longer to wean off of it if you choose to discontinue it at any point in the future.
ok, That is what I will do. thankyou. I was worried about anymore withdrawals because I believe im at my limit and er visits.
I understand, but you were not taking the medication for a very long time, so it should not cause any withdrawal symptoms at all for you
I won't trust my pcp for anymore psych drugs. I had a feeling that was a high dose to start.
I think that would be wise, a psychiatrist is better for psychotropic medication management. The goal is to start off at a low dose and then gradually increase to let your body get used to the medication and to find the lowest effective dosage for you to minimize side effects.
Thank you Dr Z. Enjoy the rest of your day
You enjoy the rest of your day as well :) I hope everything works out well for you. My goal is to provide you with excellent service, so if you ever have any further questions or concerns please do not hesitate to contact me at anytime.